Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Homogeneous chaos, $ p$-forms, scaling and the Feynman integral

Authors: G. W. Johnson and G. Kallianpur
Journal: Trans. Amer. Math. Soc. 340 (1993), 503-548
MSC: Primary 60G15; Secondary 28C20, 46G12, 46N30, 60H05, 60H30, 60J65, 81S40
MathSciNet review: 1124168
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In a largely heuristic but fascinating recent paper, Hu and Meyer have given a "formula" for the Feynman integral of a random variable $ f$ on Wiener space in terms of the expansion of $ f$ in Wiener chaos. The surprising properties of scaling in Wiener space make the problem of rigorously connecting this formula with the usual definition of the analytic Feynman integral a subtle one. One of the main tools in carrying this out is our definition of the 'natural extension' of $ p$th homogeneous chaos in terms of the 'scale-invariant lifting' of $ p$-forms on the white noise space $ {L^2}({\mathbb{R}_ + })$ connected with Wiener space. The key result in our development says that if $ {f_p}$ is a symmetric function in $ {L^2}(\mathbb{R}_ + ^p)$ and $ {\psi _p}({f_p})$ is the associated $ p$-form on $ {L^2}({\mathbb{R}_ + })$, then $ {\psi _p}({f_p})$ has a scaled $ {L^2}$-lifting if and only if the '$ k$th limiting trace' of $ {f_p}$ exists for $ k = 0,1, \ldots ,[p/2]$. This necessary and sufficient condition for the lifting of a $ p$-form on white noise space to a random variable on Wiener space is a worthwhile contribution to white noise theory apart from any connection with the Feynman integral since $ p$-forms play a role in white noise calculus analogous to the role played by $ p$th homogeneous chaos in Wiener calculus.

Various $ k$-traces arise naturally in this subject; we study some of their properties and relationships. The limiting $ k$-trace plays the most essential role for us.

References [Enhancements On Off] (What's this?)

  • [1] Sergio A. Albeverio and Raphael J. Høegh-Krohn, Mathematical theory of Feynman path integrals, Lecture Notes in Mathematics, Vol. 523, Springer-Verlag, Berlin-New York, 1976. MR 0495901
  • [2] A. V. Balakrishnan, On the approximation of Itô integrals using band-limited processes, SIAM J. Control 12 (1974), 237–251; errata, ibid. 13 (1975), 975. Collection of articles dedicated to the memory of Lucien W. Neustadt. MR 0386815
  • [3] Robert Horton Cameron and David Arne Storvick, Some Banach algebras of analytic Feynman integrable functionals, Analytic functions, Kozubnik 1979 (Proc. Seventh Conf., Kozubnik, 1979), Lecture Notes in Math., vol. 798, Springer, Berlin-New York, 1980, pp. 18–67. MR 577446
  • [4] Einar Hille and Ralph S. Phillips, Functional analysis and semi-groups, American Mathematical Society Colloquium Publications, vol. 31, American Mathematical Society, Providence, R. I., 1957. rev. ed. MR 0089373
  • [5] Y. Z. Hu and P.-A. Meyer, Chaos de Wiener et intégrale de Feynman, Séminaire de Probabilités, XXII, Lecture Notes in Math., vol. 1321, Springer, Berlin, 1988, pp. 51–71 (French). MR 960508, 10.1007/BFb0084118
  • [6] Kiyosi Itô, Multiple Wiener integral, J. Math. Soc. Japan 3 (1951), 157–169. MR 0044064
  • [7] G. W. Johnson, The equivalence of two approaches to the Feynman integral, J. Math. Phys. 23 (1982), no. 11, 2090–2096. MR 680005, 10.1063/1.525250
  • [8] G. W. Johnson and G. Kallianpur, Some remarks on Y. Z. Hu and P.-A. Meyer’s paper and infinite-dimensional calculus on finitely additive canonical Hilbert space: “Wiener chaos and the Feynman integral” [in Séminaire de Probabilités, XXII, 51–71, Lectures Notes in Math., 1321, Springer, Berlin, 1988; MR0960508 (89m:60193)], Teor. Veroyatnost. i Primenen. 34 (1989), no. 4, 742–752; English transl., Theory Probab. Appl. 34 (1989), no. 4, 679–689 (1990). MR 1036713, 10.1137/1134084
  • [9] G. W. Johnson and D. L. Skoug, Scale-invariant measurability in Wiener space, Pacific J. Math. 83 (1979), no. 1, 157–176. MR 555044
  • [10] G. W. Johnson and D. L. Skoug, Notes on the Feynman integral. III. The Schroedinger equation, Pacific J. Math. 105 (1983), no. 2, 321–358. MR 691608
  • [11] Gopinath Kallianpur, Stochastic filtering theory, Applications of Mathematics, vol. 13, Springer-Verlag, New York-Berlin, 1980. MR 583435
  • [12] G. Kallianpur, D. Kannan, and R. L. Karandikar, Analytic and sequential Feynman integrals on abstract Wiener and Hilbert spaces, and a Cameron-Martin formula, Ann. Inst. H. Poincaré Probab. Statist. 21 (1985), no. 4, 323–361 (English, with French summary). MR 823080
  • [13] G. Kallianpur and R. L. Karandikar, White noise theory of prediction, filtering and smoothing, Stochastics Monographs, vol. 3, Gordon & Breach Science Publishers, New York, 1988. MR 966884
  • [14] G. Kallianpur and A. S. Üstünel, Distributions, Feynman integrals and measures on abstract Wiener spaces, Stochastic analysis and related topics (Silivri, 1990) Progr. Probab., vol. 31, Birkhäuser Boston, Boston, MA, 1992, pp. 237–284. MR 1203378
  • [15] John L. Kelley, General topology, D. Van Nostrand Company, Inc., Toronto-New York-London, 1955. MR 0070144
  • [16] Joram Lindenstrauss and Lior Tzafriri, Classical Banach spaces. I, Springer-Verlag, Berlin-New York, 1977. Sequence spaces; Ergebnisse der Mathematik und ihrer Grenzgebiete, Vol. 92. MR 0500056
  • [17] Jan Rosiński, On stochastic integration by series of Wiener integrals, Appl. Math. Optim. 19 (1989), no. 2, 137–155. MR 962889, 10.1007/BF01448196
  • [18] A. V. Skorokhod, On a generalization of a stochastic integral, Theory Probab. Appl. 20 (1975), 219-233.
  • [19] H. Sugita, Hu-Meyer's multiple Stratonovich integral and essential continuity of multiple Wiener integral, preprint.
  • [A] G. W. Johnson and G. Kallianpur, Multiple Wiener integrals on abstract Wiener spaces and liftings of 𝑝-linear forms, White noise analysis (Bielefeld, 1989) World Sci. Publ., River Edge, NJ, 1990, pp. 208–219. MR 1160394, 10.1177/004839319002000205
  • [B] -, The analytic Feynman integral of the natural extension of $ p$th homogeneous chaos, Measure Theory, Oberwolfach, (D. Kölzow, et. al., eds.), Rend. Circ. Mat. Palermo (2) Suppl. 28 (1992), 181-199.
  • [C] -, Remarks on the existence of $ k$-traces (submitted).
  • [D] G. Kallianpur, Traces, natural extensions and Feynman distributions, Gaussian random fields (Nagoya, 1990) Ser. Probab. Statist., vol. 1, World Sci. Publ., River Edge, NJ, 1991, pp. 14–27. MR 1163597
  • [E] G. Kallianpur and R. L. Karandikar, Nonlinear transformations of the canonical Gauss measure on Hilbert space and absolute continuity, Acta Appl. Math. 35 (1994), no. 1-2, 63–102. White noise models and stochastic systems (Enschede, 1992). MR 1286500, 10.1007/BF00994912

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60G15, 28C20, 46G12, 46N30, 60H05, 60H30, 60J65, 81S40

Retrieve articles in all journals with MSC: 60G15, 28C20, 46G12, 46N30, 60H05, 60H30, 60J65, 81S40

Additional Information

Keywords: Homogeneous chaos, multiple Wiener-Itô integral, scaling on Wiener space, $ p$-forms on Hilbert space, liftings, scale invariant liftings, scale invariant $ {\mathcal{L}^2}$ liftings, $ k$-trace, limiting $ k$-trace, iterated $ k$-trace, white noise, canonical Gauss measure, accessible random variables, natural extension of a multiple Wiener-Itô integral, Feynman integral, abstract Wiener space
Article copyright: © Copyright 1993 American Mathematical Society